Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Anyone On Abilify?

Abilify

  • Please log in to reply
3 replies to this topic

#1 Sandcrab

Sandcrab

    Junior Member

  • Junior Member
  • PipPip
  • 136 posts
  • Gender:Female
  • Location:US

Posted 10 February 2012 - 10:47 AM

I am on Abilify and it has caused me to have Diabetes, type 2. Has this happened to anyone else?

My psychiatrist knew it might cause diabetes but didn't mention it to me until I had already gotten it. This has caused more complications than I want right now.
Diagnosed with depression, anxiety and panic attacks.

Medications: Cymbalta and Lamotrigine

#2 AquaViolet

AquaViolet

    Senior Moderator

  • Admin Team-Moderator
  • 2,085 posts
  • Gender:Female
  • Location:Minnesota, USA

Posted 10 February 2012 - 12:29 PM

Hi Sandcrab. I am not a professional, but I know that atypical antipsychotics such as Abilify can affect blood sugar.
My psychiatrist switched me to Geodon from another atypical antipsychotic (Seroquel) because Geodon has less of an effect on blood sugar.
That's what my psychiatrist told me. I also have Diabetes, Type 2. So that's why she was concerned.
I think you should talk about this with your doctor as he/she may want you to switch meds.
I wish you the best. Take care.
~~AquaViolet~~
Posted Image
Posted Image

My Diagnoses: Severe OCD, panic disorder, depression
My Current meds: Geodon, Cymbalta, Klonopin, Lyrica 

My Previous meds:
Prozac, Paxil, Celexa,
Lexapro, Luvox, Zoloft, Clomipramine (a horrible med for me),
Xanax, Seroquel, Zyprexa, Risperdal,
Gabapentin (this med did nothing), Buspar (also did nothing)

#3 larkspur

larkspur

    Junior Member

  • Junior Member
  • PipPip
  • 55 posts
  • Gender:Female
  • Location:Reno

Posted 11 February 2012 - 08:04 AM

As far as atypical antipsychotics go, Abilify is less intense as far as weight gain and diabetes. Zyprexa and Risperidone are the main offenders for diabetes. If you're having problems, ask about switching. Geodon is like Risperidone but newer and with fewer side effects.

My pdoc is both a psychiatrist and an internist, so he went over this with me beforehand and assured me that while weight gain and metabolic syndrome/diabetes are side effects of most atypical antipsychotics, Abilify is less likely to cause them than others.

I'm sorry to hear you have diabetes now. Maybe your doc will consider giving you an anoretic/stimulant like Dexedrine if you need a kick start to make better food choices and energy for the gym.
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

Current Dx:
Bipolar II;
Recurrent Major Depression, Severe, Non-Psychotic; Generalized Anxiety Disorder; Obsessive-Compulsive Disorder; Social Phobia; Primary Insomnia; ADHD - Inattentive Type

Current Rx:
Depakote ER (divalproex sodium) 250mg q. pm
Seroquel XR (quetiapine fumarate) 300mg q. pm

lithium carbonate 300mg b.i.d.
Nuvigil 150mg q. am
Xanax (alprazolam) .5mg p.r.n.

#4 xanax

xanax

    Junior Member

  • Junior Member
  • PipPip
  • 101 posts
  • Gender:Male
  • Location:Melbourne Australia

Posted 11 February 2012 - 03:19 PM

Hi im on resperidone 2mg and lithium 1350mg i have gained 3.5kg my pdoc said its not that much, he said the normal weight gain is bentween 2-5kg so im in the middle. Is resperisone as bad as zyprexa?? i hope not zyperxa and serequal were the worst weight gainers for me i had to go off them, Nowlike i said im trying resperidone. I think its all about not overeating and just getting that little bit of exercise if ya can, thats what im trying. im not wqorried about the 3.5kg id rather be feeling better then worry about a couple of kg's. Resperidone is a really good anti manic med though. does anyone agree?

cheers





Also tagged with one or more of these keywords: Abilify

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users